Hail, Cedar
- When
- July 5, 6:34 AM CST
- Where
- Cedar County, 10 mi E of Stockton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -93.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 5, 2:40 AM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 AM CDT MON JUL 5 2004 .DISCUSSION UPDATED... COLD POOL HAS DEVELOPED WITH THE COMPLEX OF THUNDERSTORMS OVER SOUTH CENTRAL KANSAS. THIS COMPLEX HAS ACCELERATED EASTWARD SINCE 3 AM...AND WILL LIKELY AFFECT MOST OF THE FORECAST AREA THIS MORNING. DAMAGING WINDS WILL BE THE MAIN THREAT. AFTER 10 AM...MOST OF THE ACTIVITY WILL HAVE MOVED INTO EASTERN MISSOURI WITH CLEARING SKIES AND HEAT INDICES LIKELY APPROACHING 100 DEGREES IN PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON. WILL KEEP SMALL CHANCES OF THUNDERSTORMS THIS AFTERNOON...BUT IT SHOULD BE LIMITED TO THE FAR NORTHERN FORECAST AREA. MID LEVEL CAP SHOULD HOLD MONDAY NIGHT...UNTIL SURFACE FEATURE AND ASSOCIATED CONVECTIVE COMPLEX THAT DEVELOPS OVER THE NORTHERN PLAINS...MOVES SOUTHEAST TOWARD OUR AREA. HAVE ONLY SLIGHT CHANCES IN THE FAR NORTHWEST PART OF THE AREA UNTIL AFTER 3 AM TUESDAY WHICH SEEMS REASONABLE DUE TO NON UPWARD ASCENT AND MID LEVEL CAP. BOTH THE ETA/GFS ARE MOVING A FRONTAL BOUNDARY THROUGH THE AREA LATE TUESDAY OR EARLY WEDNESDAY MORNING. GFS IS ABOUT 12 HOURS FASTER...BUT WILL FOLLOW ETA WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT TRENDS. ANYWAY...FRONTAL BOUNDARY WILL LIKELY STALL OVER NORTHERN ARKANSAS AND BEGIN TO MOVE NORTHWARD BY LATE WEDNESDAY INTO THURSDAY. THERE COULD BE NOCTURNAL CONVECTIVE WEDNESDAY NIGHT/THURSDAY MORNING...BUT WILL LEAVE DRY AT THIS TIME DUE TO TIMING AND STRENGTH OF RETURN FLOW. NO OTHER CHANGES IN THE EXTENDED PERIOD. LOOKS TO BE WARM AND HUMID WHICH IS TYPICAL FOR EARLY JULY WEATHER OVER THE REGION. .AVIATION... COMPLEX OF THUNDERSTORMS OVER SOUTH CENTRAL KANSAS MAY GIVE MVFR CEILINGS AND VISIBILITIES TO THE AREA EARLY THIS MORNING. HOWEVER...MOST OF THE DAY SHOULD BE VFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FFA FOR VERNON...BARTON...JASPER...NEWTON...MCDONALD... LAWRENCE...BARRY...STONE...AND TANEY COUNTIES THROUGH 1 PM. KS...FFA FOR BOURBON...CRAWFORD...AND CHEROKEE COUNTIES THROUGH 1 PM. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 AM CDT MON JUL 5 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 551 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE THIS MORNING... .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 70 MPH...LARGE HAIL UP TO THE SIZE OF NICKELS...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL WHICH COULD PRODUCE FLASH FLOODING. AREAS AFFECTED AND TIMING: SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING...AND AGAIN LATER THIS AFTERNOON NORTH OF INTERSTATE 44. DISCUSSION: A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTHERN MISSOURI THIS MORNING. STRONG MID LEVEL WINDS AND INSTABILITY WILL MAINTAIN THE INTENSITY OF THESE STORMS AS THEY SURGE EAST ACROSS THE AREA. THE PRIMARY THREAT WITH THESE STORMS WILL BE THE POTENTIAL OF SIGNIFICANT AND WIDESPREAD DAMAGING WINDS. ADDITIONAL STORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON MAINLY NORTH OF INTERSTATE 44 AS THE LOWER ATMOSPHERE BECOMES MORE UNSTABLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL DISTURBANCES WILL PROVIDE A CHANCE OF THUNDERSTORMS THROUGH EARLY WEDNESDAY MORNING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 5 AM FOR SOUTHEAST KANSAS ACROSS THE REMAINDER OF THE OUTLOOK AREA AS THE MORNING PROGRESSES. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0653 AM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 AM TSTM WND DMG 2 E APPLETON CITY 38.20N 93.99W
07/05/2004 ST.CLAIR MO LAW ENFORCEMENT
NUMEROUS TREES DOWN
LDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0702 AM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 AM TSTM WND GST 3 W COLE CAMP 38.47N 93.25W
07/05/2004 58 MPH BENTON MO CO-OP OBSERVER
MEASURED 58 MPH WIND GUST
WDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0710 AM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0704 AM TSTM WND DMG 2 N CLIMAX SPGS 38.13N 93.05W
07/05/2004 CAMDEN MO LAW ENFORCEMENT
TREE DAMAGE. WINDS IN EXCESS OF 50 MPH.
WDBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 711 AM CDT MON JUL 5 2004 MOZ080-081-051315- DALLAS-LACLEDE- 711 AM CDT MON JUL 5 2004 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND LACLEDE COUNTIES... AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY AHEAD OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MACKS CREEK TO BUFFALO TO 6 MILES SOUTHWEST OF PLEASANT HOPE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF CAMDENTON TO 19 MILES EAST OF BOLIVAR TO 15 MILES NORTH OF SPRINGFIELD...AND MOVING EAST AT 35 MPH. THESE STORMS WILL BE... NEAR LEBANON BY 735 AM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THE OUTFLOW BOUNDARY AHEAD OF THESE THUNDERSTORMS WILL PRODUCE LOW HANGING...OMINOUS LOOKING CLOUDS THAT WILL MARK THE LEADING EDGE OF THE GUSTY WINDS. AL/FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0732 AM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0722 AM TSTM WND DMG 2 SE ETTERVILLE 38.35N 92.44W
07/05/2004 MILLER MO LAW ENFORCEMENT
TREE DOWN
WDBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 734 AM CDT MON JUL 5 2004 MOZ058-070-051330- MARIES-PULASKI- 734 AM CDT MON JUL 5 2004 ...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND PULASKI COUNTIES... AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. THOMAS TO ST. ELIZABETH TO IBERIA TO RICHLAND...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF JEFFERSON CITY TO 19 MILES EAST OF OSAGE BEACH TO 15 MILES SOUTHEAST OF OSAGE BEACH TO 17 MILES SOUTHEAST OF CAMDENTON... AND MOVING EAST AT 45 MPH. THESE STORMS WILL BE... NEAR CROCKER BY 740 AM CDT. NEAR WAYNESVILLE BY 750 AM CDT. NEAR FORT LEONARD WOOD BY 755 AM CDT. NEAR BELLE BY 805 AM CDT. THIS LINE OF THUNDERSTORMS HAS PRODUCED AN OUTFLOW BOUNDARY AHEAD OF THE MAIN LINE OF STORMS. THIS OUTFLOW BOUNDARY WILL APPEAR VERY OMINOUS...AND LOW HANGING CLOUDS WILL ACCOMPANY THIS FEATURE. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY...ALONG WITH CLOUD TO GROUND LIGHTNING WITH THE STORMS. AL/FOSTER
The Springfield radar (KSGF), 55 km away, was scanning. The volume nearest the first event began at 12:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413635.